Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 252, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2012, 7:31 PM EDT for 5 counties in North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 23, 2012, 8:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 8:05 PM EDT | TSTM WND DMG | 2 W Coats Crossroads, NC | TWO TREES DOWN AT MCGEES CROSSROADS |
| Jul 23, 8:13 PM EDT | TSTM WND DMG | Benson, NC | TREE DOWN BLOCKING THE ROADWAY AT THE INTERSECTION OF MAIN ST AND WALL ST IN BENSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS52 KRAH 232331
SVRRAH
NCC037-085-101-105-183-240030-
/O.NEW.KRAH.SV.W.0252.120723T2331Z-120724T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
WEST CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF DUNCAN...OR 15 MILES
SOUTHWEST OF CARY...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN...HOLLY SPRINGS...
FUQUAY-VARINA...
ANGIER...
COATS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3527 7872 3527 7910 3530 7919 3531 7919
3535 7927 3538 7928 3572 7894 3555 7839
3531 7854 3530 7858 3528 7858 3525 7862
TIME...MOT...LOC 2332Z 297DEG 17KT 3560 7892
$$
221 follow-up statement
775
WWUS52 KRAH 240026
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT MON JUL 23 2012
NCC037-085-101-105-183-240035-
/O.EXP.KRAH.SV.W.0252.000000T0000Z-120724T0030Z/
CHATHAM NC-LEE NC-WAKE NC-JOHNSTON NC-HARNETT NC-
826 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR HARNETT...WEST CENTRAL
JOHNSTON...SOUTHWESTERN WAKE...LEE AND SOUTHEASTERN CHATHAM COUNTIES
EXPIRES AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT FOR EASTERN JOHNSTON COUNTY UNTIL 930 PM
EDT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3527 7872 3527 7910 3530 7919 3531 7919
3535 7927 3538 7928 3572 7894 3555 7839
3531 7854 3530 7858 3528 7858 3525 7862
TIME...MOT...LOC 0025Z 297DEG 17KT 3549 7865
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:21 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 23, 3:21 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT MON JUL 23 2012 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC REGION THROUGH TUESDAY NIGHT. THESE DISTURBANCES WILL GLANCE CENTRAL NORTH CAROLINA...CAUSING SCATTERED THUNDERSTORMS TO OCCUR. && .NEAR TERM /REMAINDER OF THE AFTERNOON THROUGH TONIGHT/... AS OF 146 PM MONDAY... CONVECTIVE TEMP BEING REACHED AT MOST LOCALES AT 17Z...RESULTING IN EXPANSION OF THE CU FIELD AND THE DEVELOPMENT OF ISOLATED CONVECTION. LATEST MESO ANALYSIS SUGGEST TWO AREAS FOR FAVORED CONVECTIVE DEVELOPMENT IN THE NEAR TERM: FIRST... WEST-TO-EAST LOW LEVEL TROUGH EXTENDING FROM THE SOUTHERN PIEDMONT INTO THE CENTRAL COASTAL PLAIN. WHILE AIR MASS IN THIS REGION MODERATELY UNSTABLE...WEAK BULK SHEAR AND MARGINAL MID LEVEL LAPSE RATES SHOULD KEEP MOST OF THE CONVECTION BELOW SEVERE LIMITS THOUGH A FEW CELLS COULD PRODUCE QUITE A BIT OF LIGHTNING. THE SECOND AREA IS CLOSER TO THE VIRGINIA BORDER WHERE A SEWD MOVING CONVECTIVELY-INDUCED VORTICITY (SEEN ON WATER VAPOR IMAGERY OVER SW OH) WILL CROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND MOVE INTO THE VA PIEDMONT BY LATE IN THE DAY. THE APPROACH OF THIS MID LEVEL SYSTEM WILL INCREASE BULK SHEAR ENOUGH TO CAUSE CONVECTION TO POSSIBLY ORGANIZE INTO BROKEN BANDS...INCREASING THE POSSIBILITY OF LOCALLY STRONG TO DAMAGING WINDS. ALSO ADEQUATE INSTABILITY SUGGEST A BETTER PROBABILITY OF SOME HAIL WITH THE STRONGER STORMS ALONG WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES. CURRENTLY HAVE SOLID CHANCE POPS ACROSS THE FAR NORTH FOR THIS AFTERNOON THOUGH A CONTINUED INCREASE IN CONVECTIVE COVERAGE OVER WESTERN VA SUGGEST A LIKELY POP MAY BE WARRANTED. FARTHER SOUTH...POPS 30-40 PERCENT SHOULD COVER THE SITUATION. BASED ON EXTRAPOLATION...CENTRAL NC SHOULD BE ON THE BACKSIDE OF THE VORTICITY MAXIMA BY 03Z. THUS...SHOULD SEE MAJORITY OF THE CONVECTION DISSIPATE PRIOR TO MIDNIGHT THOUGH A FEW RENEGADE SHOWERS STILL POSSIBLE WELL INTO THE NIGHT. MODEL GUIDANCE SUGGEST THAT THE LOW LEVEL AIR MASS WILL REMAIN WELL MIXED WITH A STEADY SW SURFACE WIND 7-8KTS. IF THIS VERIFIES AND SKIES REMAIN PARTLY TO MOSTLY CLOUDY...MOST PLACES WILL REMAIN IN THE MID-UPPER 70S FOR MOST OF THE OVERNIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 321 PM MONDAY... TUESDAY AND TUESDAY NIGHT...ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL APPROACH FROM THE NW IN THE MORNING AND AFFECT CENTRAL TUESDAY AFTERNOON AND TUESDAY NIGHT. MID LEVEL SHEAR A TAD BETTER THAN THIS AFTERNOON WHICH SUGGEST BETTER CHANCE FOR STRONG/DAMAGING WIND GUSTS WITH THE STRONGEST CONVECTION. APPEARS TO BE ENOUGH AMPLE TIME IN THE MORNING THROUGH EARLY AFTERNOON FOR STRONG INSOLATION TO ACHIEVE SBCAPE VALUES 4000-5000 J/KG AND MLCAPE 2500-3500 J/KG. INSTABILITY ALOFT SUGGEST POTENTIAL FOR DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. IN ADDITION...A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF LIGHTNING. WITH LOW LEVEL THICKNESSES COMPARABLE TO TODAY...EXPECT SIMILAR TEMPS TUESDAY AFTERNOON IN THE MID 90S...THOUGH COULD BE A TOUCH "COOLER" IF CLOUDS COME IN SOONER/THICKER IN THE NW PIEDMONT. CONVECTION WILL SLOWLY DIMINISH TUESDAY EVENING WITH BULK OF ACTIVITY AFTER MIDNIGHT EXPECTED OVER THE SOUTHERN COUNTIES THOUGH APPROACH OF ANOTHER DISTURBANCE INT EH NW FLOW MAY SPARK A FEW SHOWERS IN THE NW PIEDMONT AFTER 2 AM. MIN TEMPS 69-74. -WSS NORTHWEST MID LEVEL FLOW WILL BE DIRECTED INTO THE AREA ON WEDNESDAY...WITH PERTURBATIONS IN THE SHEAR AXIS MOVING ACROSS THE AREA DURING THE DAY. MEANWHILE...WEAK AND COOLER SURFACE HIGH PRESSURE BUILDS BRIEFLY INTO THE REGION...WITH DRIER NORTHERLY FLOW EDGING INTO THE NORTHERN TIER. WILL CONTINUE A CHANCE POP GRADUATED HIGHER SOUTH. LOW LEVEL THICKNESSES SUGGESTS THAT HIGH TEMPS WILL BE MOSTLY IN THE LOW 90S. DRYING CONTINUES WITH A TRANSITION TO LOW AMPLITUDE RIDGING WEDNESDAY NIGHT...COULD ARGUE FOR A LINGERING SLIGHT CHANCE POP ACROSS THE SOUTH AND EAST EARLY WED NIGHT...NOT ENOUGH CONSISTENCY TO INCLUDE AT THIS POINT. MINS WILL BE PERSISTENCE...70 TO 75. -MLM && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 100 PM MONDAY... THE INITIAL EXTENDED FORECAST STARTS OUT THURSDAY WITH A FAMILIAR PATTERN...SURFACE LEE TROFFING OVER CENTRAL NC AND WESTERLY FLOW ALOFT. THE RESULTING HIGH INSTABILITY (HIGHS 92-96) BUT LACK OF FORCING MECHANISMS ARE CONDUCIVE TO WIDELY SCATTERED DIURNAL CONVECTION...WITH SLIGHT NODS FOR HIGHER POPS IN THE WEST WHERE DIFFERENTIAL HEATING AND EASTWARD DRIFT OF SUBSEQUENT CONVECTION... AND SEA BREEZE PENETRATION INTO THE COASTAL PLAIN. A FRONT SAGGING SOUTH LATER FRIDAY OR FRIDAY NIGHT WILL PROVIDE SOME ENHANCED LOW LEVEL CONVERGENCE W/ENHANCED CONVECTIVE CHANCES AS IT WILL BE ACCOMPANIED BY SHARPENING OF AN UPPER TROF OVER THE EASTERN CONUS. WILL CONTINUE CHANCE POPS FRIDAY AND SLIGHT CHANCES FRIDAY NIGHT WITH FROPA CURRENTLY PROGGED FRIDAY NIGHT...WHICH WOULD BE LEAST FAVORABLE STABILITY-WISE. HIGHS FRIDAY WILL REACH THE LOW TO MID 90S. UPPER TROF WILL BE IN PLACE SATURDAY AND MIGRATING SLOWLY EAST THROUGH MONDAY...WITH ATTENDANT NORTHWEST FLOW. TEMPS WILL BE SEASONABLE...LOW 90S AFTER MORNING LOWS 70 TO 75. CONVECTION WILL BE MAINLY DRIVEN BY SMALLER SCALE PERTURBATIONS IN THE MID LEVEL FLOW...WHICH OF COURSE ARE NOT FORECASTABLE THIS EARLY IN THE GAME. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 100 PM MONDAY... A MOIST AND UNSTABLE AIR MASS WILL INTERACT WITH AN APPROACHING MID LEVEL TROUGH TO CAUSE SCATTERED THUNDERSTORMS TO OCCUR THIS AFTERNOON THROUGH THE EVENING HOURS. THE THREAT FOR CONVECTION LOOKS BEST ACROSS THE NORTH THOUGH CONVECTION IN THE SOUTH CANNOT BE TOTALLY ELIMINATED. TIMING FAVORS 3 PM TO 9 PM ACROSS THE NORTH AND 5 PM TO 10 PM IN THE SOUTH. EXPECT MVFR/IFR CEILINGS AND VISIBILITY IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 40-50 KTS. ONCE CONVECTIVE DISSIPATES TONIGHT...EXPECT VFR CONDITIONS. UNLIKE RECENT NIGHTS...A STEADY SW-W SURFACE WIND WILL OCCUR WITH SPEEDS 5-8KTS. WHERE WINDS BECOME CALM...HOWEVER...POCKETS OF MVFR FOG ARE POSSIBLE. A LOW LEVEL JET (30-35KTS) CENTERED BETWEEN 2000-3000FT OVERNIGHT MAY CREATE A WIND PROFILE JUST SHY OF LOW LEVEL WIND SHEAR CRITERIA. TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL CAUSE ANOTHER THREAT OF SCATTERED STRONG CONVECTION LATE IN THE DAY AND WELL INTO THE EVENING HOURS. FOR WEDNESDAY THROUGH SATURDAY...EXPECT A DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE AFTERNOON-EARLY EVENING HOURS WITH ASSOCIATED MVFR CEILINGS/VISIBILITY. IN ADDITION...THERE WILL BE POCKETS OF MVFR/IFR FOG AND STRATUS BETWEEN 5 AM AND 9 AM EACH MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS/MLM LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT MON JUL 23 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-241000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 342 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL DAMAGING WIND GUSTS NEAR 60 MPH. ALSO...THE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO REACH NEAR 105 DEGREES FOR AN HOUR OR TWO TUESDAY AFTERNOON...MAINLY TO THE EAST OF A ALBEMARLE TO HILLSBOROUGH LINE. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH THOUGH FREQUENT TO EXCESSIVE LIGHTNING AND MARGINALLY LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 23, 6:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG PEKIN 35.22N 79.88W
07/23/2012 MONTGOMERY NC 911 CALL CENTER
MULTIPLE TREES DOWN TO THE EAST OF PEKIN IN MONTGOMERY
COUNTY
&&
EVENT NUMBER RAH1200662
ELLISSpecial weather statement, Jul 23, 6:54 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUL 23 2012
NCZ078-240000-
WAYNE-
654 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 800 PM
EDT...
AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLDSBORO...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GOLDSBORO...ELROY...
WALNUT CREEK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3536 7781 3534 7782 3524 7782 3521 7783
3533 7812 3553 7807 3549 7782 3542 7782
3541 7780 3537 7780
TIME...MOT...LOC 2254Z 281DEG 16KT 3540 7799
ELLISSpecial weather statement, Jul 23, 6:59 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT MON JUL 23 2012
NCZ075-240000-
MOORE-
659 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 800 PM
EDT...
AT 659 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTHAGE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHISPERING CARTHAGE...
PINES...VASS...CAMERON.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3518 7954 3543 7947 3543 7932 3540 7929
3535 7927 3531 7919 3527 7922 3519 7910
3518 7910 3517 7915 3519 7918 3519 7921
3521 7925 3516 7933
TIME...MOT...LOC 2259Z 286DEG 18KT 3535 7940
77Special weather statement, Jul 23, 7:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT MON JUL 23 2012
NCZ083-232345-
ANSON-
705 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 745 PM
EDT...
AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LILESVILLE...OR ABOUT 5 MILES EAST OF WADESBORO...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADESBORO... AND
RURAL EASTERN ANSON COUNTY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3495 8012 3509 8002 3509 7999 3510 7998
3507 7991 3505 7988 3501 7990 3498 7987
3495 7987 3490 7985 3485 7991 3483 7991
TIME...MOT...LOC 2304Z 300DEG 14KT 3498 7997
77Special weather statement, Jul 23, 7:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT MON JUL 23 2012
NCZ026-041-240015-
FRANKLIN-WAKE-
720 PM EDT MON JUL 23 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAKE AND FRANKLIN
COUNTIES THROUGH 815 PM EDT...
AT 717 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER LAKE WHEELER...OR ABOUT 6 MILES SOUTHEAST
OF CARY...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...GARNER.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 285 AND 306.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3595 7817 3581 7826 3571 7847 3559 7862
3564 7898 3587 7890 3583 7859 3600 7848
TIME...MOT...LOC 2317Z 280DEG 19KT 3570 7872
ELLISSpecial weather statement, Jul 23, 7:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT MON JUL 23 2012
NCZ075-083>086-240100-
ANSON-HOKE-MOORE-RICHMOND-SCOTLAND-
731 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND...
MOORE...ANSON AND HOKE COUNTIES THROUGH 900 PM EDT...
AT 729 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLERBE TO 9 MILES WEST OF
MORVEN...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ROCKINGHAM
TO 9 MILES SOUTHWEST OF WADESBORO...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...MORVEN...ROCKINGHAM...HOFFMAN...HAMLET...BOWMORE...WAGRAM
AND LAURINBURG.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3480 7968 3481 8026 3482 8031 3518 7977
3516 7962 3489 7912 3483 7919 3483 7934
3477 7933 3467 7942 3464 7948
TIME...MOT...LOC 2329Z 288DEG 36KT 3509 7969 3484 8012
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:52 PM EDT | Special Weather Statement | RAH | Edgecombe | 53 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:39 PM EDT | Special Weather Statement | RAH | Warren | 66 min |
| Jul 23, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Jul 23, 4:24 PM EDT | Special Weather Statement | RAH | Granville, Person | 96 min |
| Jul 23, 4:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Jul 23, 4:52 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jul 23, 4:55 PM EDT | Special Weather Statement | RAH | Warren | 65 min |
| Jul 23, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 47 min |
| Jul 23, 5:23 PM EDT | Special Weather Statement | RAH | Stanly | 52 min |
| Jul 23, 5:27 PM EDT | Special Weather Statement | RAH | Greene | 18 min |
| Jul 23, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 38 min |
| Jul 23, 5:53 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Jul 23, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 66 min |
| Jul 23, 6:19 PM EDT | Special Weather Statement | RAH | Lee | 56 min |
| Jul 23, 6:20 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 55 min |
| Jul 23, 6:22 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 53 min |
| Jul 23, 6:23 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Jul 23, 6:31 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 59 min |
| Jul 23, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 23, 6:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Jul 23, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 65 min |
| Jul 23, 6:59 PM EDT | Special Weather Statement | RAH | Moore | 61 min |
| Jul 23, 7:05 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 23, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 54 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 89 min |
| Jul 23, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.